Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: zoloft withdrawal symptoms Barbara Cat

Posted by Katia on April 20, 2003, at 17:04:38

In reply to Re: zoloft withdrawal symptoms Osama, posted by Barbara Cat on April 20, 2003, at 12:31:37

> Dear Ana,
> Your doctor isn't aware of Zoloft withdrawals? I would respectfully suggest you find another doctor. Most certainly there are very uncomfortable withdrawal symptoms with any SSRI. Zoloft's are not as bad as others, say, Paxil or Effexor, but still uncomfortable. What you descibe is classic - the 'swooshies', or the dizziness when turning your head; the 'zaps', or electrical charges that zap you every now and then; bursts of rage and intense irritability (did you know that many of the school shootings were done by kids who abruptly stopped taking SSRIs?)
>
> It takes about 2 months to subside and then about 4-6 to clear out completely. 750mg is very high, as you are well aware. If zoloft is not doing it for you, you may need something else or perhaps an augmentor. I and many of us on this board believe very strongly that a mood stabilizer is suggested when taking an antidepressant. Taking a mood stabilizer now when you're going through these symptoms would help, as would a benzo to get you through the irritability/anxiety that tapering down always brings. You need extra calcium and magnesium and zinc (these help with electrical/chemical nerve impulses and muscle contraction), as well as high doses of Vitamin C, and B complex for general nerve health. Fish oil also helps stabilize cell membranes.
>
> Another suggestion is to ask your doctor to switch you to temporary low dose Prozac to smooth things out. Prozac has a very long half life as opposed to Zoloft's very short one and it makes the tapering alot easier. Remember, you're essentially trying to function on depleted neurotransmitters, fine if you're in a cave, but hell if you're in the world.
>
> Ask your doc about adding a mood stabilizer. You seem to be a very good candidate and Lord knows it's helped me and others here. If your doc doesn't know about mood stabilizers - run!!! No one needs a clueless doc where our delicate wiring is concerned. Good luck, been there and done that. - BarbaraCat

Hi BarbaraCat,
I just posted the below (below this message) trying to figure out what was going on with me. and then I found this thread. It's refreshing to hear that I'm going through a "normal" zoloft withdrawal. That sideway elevator feeling while simulatneously licking a battery pretty much describes how I feel. You mention trying mood stabilizers to help ease the withdrawal? I have some Neurontin (gab..something or other). Do you or anyone else have experience with this as an augment to help ease the torture of withdrawal?

and does it really last two months??????????????!!!!!!!!!

It's one thing to actually have had the AD work for you and then go through this. But quite another to keep having to try meds that don't work (which is torture in of itself) but then to have to continually go off the ones that don't work and have to deal with this each time is pure hell. no one understands except those who have been through it, it seems.
i'd appreciate feedback re: neurontin
thanks.
katia

"ANYONE?? who is getting off Zoloft or who has done it? I'm having a nightmare of a time. (I've only been on it for three months). I am not sure if what I'm experiencing was the two weeks I started on wellbutrin, which I stopped. I tapered off of the Zoloft and stopped both the same day. The reason i stopped the WB was b/c I was experiencing those electrical jolts that I had when on Effexor. Now, I don't know if it's the Zoloft w/drawal or the beginning side effects of WB. Every time my heart speeds up a beat (like when I MOVE) electrical jolts go through my fingers. My fingers almost always feel like they were asleep and just waking up. I feel like I"m going to have a heart attack all the time. It's so hard to explain to people, that I've given up. this is subtle torture that I am suffering in silence. How do you explain this wierd shit?:!!!
Frankly, I'm too afraid to go on anything else. I don't have a regular pdoc b/c of the overworked clinic i go to....long story. bottom line I don't have a good doc. I suggest, me the depressed patient, suggest what to go on next and he just agrees. He gave me a starter pack for Serzone, but I'm starting to give up hope about ADs. esp. when this is the second time I've had to go through this electrical torture. I don't know what to do from here. I feel really alone in this and unsupported and my strength for hope and life is dwindling away. I'm not going to start Serzone or anything else right now. I feel too afraid.
I'd like to know how your withdrawal has been from Zoloft. or anyone else for that matter? so hopefully I can know that this won't last forever.
thanks.
katia



Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Katia thread:5582
URL: http://www.dr-bob.org/babble/20030417/msgs/220920.html